Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 242, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 21, 2012, 6:21 PM EDT for 5 counties in Indiana. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 21, 2012, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Fountain County, IN, Hendricks County, IN, Montgomery County, IN, Parke County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:42 PM EDT | TSTM WND GST 65 | New Ross, IN | WIND GUSTS ESTIMATED TO 65 MPH ALONG WITH QUARTER SIZE HAIL. |
| Sep 21, 6:45 PM EDT | TSTM WND DMG | 3 Nnw North Salem, IN | MULTIPLE 4-6 INCH DIAMETER TREE LIMBS DOWN AT CR 900 N AND CR 775 W. TIME ESTIMATED FROM RADAR. |
| Sep 21, 7:00 PM EDT | HAIL 1 | North Salem, IN | ALSO ESTIMATED WINDS AROUND 50 MPH. TIME ESTIMATED. |
| Sep 21, 7:06 PM EDT | HAIL 1.75 | North Salem, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS53 KIND 212221
SVRIND
INC011-045-063-107-121-212300-
/O.NEW.KIND.SV.W.0242.120921T2221Z-120921T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT FRI SEP 21 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...
NEW MARKET...
LADOGA...
NEW ROSS...
NORTH SALEM...
JAMESTOWN...
ADVANCE...
LIZTON...
PITTSBORO...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 139 AND 140.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4008 8716 4005 8647 3984 8646 3985 8669
3987 8669 3987 8719
TIME...MOT...LOC 2221Z 274DEG 47KT 3998 8705
WIND...HAIL 60MPH 1.00IN
$$
RYAN2 follow-up statements
221
WWUS53 KIND 212232
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT FRI SEP 21 2012
INC045-121-212242-
/O.CAN.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
FOUNTAIN-PARKE-
632 PM EDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOUNTAIN AND
NORTH CENTRAL PARKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4008 8706 4005 8647 3984 8646 3985 8669
3986 8669 3987 8670 3988 8708
TIME...MOT...LOC 2232Z 274DEG 47KT 3996 8686
$$
INC011-063-107-212300-
/O.CON.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
BOONE-HENDRICKS-MONTGOMERY-
632 PM EDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE...NORTHWESTERN HENDRICKS AND SOUTHERN MONTGOMERY COUNTIES UNTIL
700 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
LADOGA...NEW ROSS...NORTH SALEM...JAMESTOWN...ADVANCE...LIZTON AND
PITTSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4008 8706 4005 8647 3984 8646 3985 8669
3986 8669 3987 8670 3988 8708
TIME...MOT...LOC 2232Z 274DEG 47KT 3996 8686
WIND...HAIL 60MPH 1.00IN
$$
RYAN350
WWUS53 KIND 212239
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT FRI SEP 21 2012
INC011-063-107-212300-
/O.CON.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
BOONE-HENDRICKS-MONTGOMERY-
639 PM EDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE...NORTHWESTERN HENDRICKS AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 700 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW ROSS...NORTH SALEM...JAMESTOWN...ADVANCE...LIZTON AND
PITTSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4007 8696 4005 8647 3984 8646 3985 8669
3986 8669 3987 8674 3988 8699
TIME...MOT...LOC 2239Z 274DEG 47KT 3995 8674
WIND...HAIL 70MPH 1.00IN
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:13 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 21, 4:13 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 PM EDT FRI SEP 21 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 236 PM EDT FRI SEP 21 2012 A SURFACE WAVE IS EXPECTED TO RIDE ALONG A FRONTAL SYSTEM ACROSS CENTRAL INDIANA THIS EVENING RESULTING IN SHOWERS AND ISOLATED EVENING THUNDERSTORMS ESPECIALLY ACROSS NORTHEASTERN SECTIONS OF CENTRAL INDIANA. IT WILL BE MUCH COOLER ON SATURDAY WITH A CHANCE OF SHOWERS ACROSS THE NORTHERN HALF OF CENTRAL INDIANA AS AN UPPER WAVE PASSES ACROSS NORTHERN INDIANA. THEN...EXPECT DRY WEATHER WITH MUCH BELOW NORMAL TEMPERATURES THROUGH MONDAY AS HIGH PRESSURE BUILDS IN FROM THE CANADIAN PRAIRIES. AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH THE 60S. NORTHERN SECTIONS WILL ONLY SEE THE UPPER 50S THROUGH SUNDAY. MEANWHILE AREAS AWAY FROM THE CITY SHOULD BOTTOM OUT IN THE 30S SATURDAY NIGHT AND SUNDAY NIGHT. PATCHY FROST WILL BE POSSIBLE ESPECIALLY SUNDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN BY MONDAY NIGHT AS A FRONT DROPS DOWN FROM THE NORTH. TEMPERATURES WILL WARM BACK INTO THE 70S BY TUESDAY AS HIGH PRESSURE SHIFTS TO THE EAST COAST ALLOWING RETURN FLOW FROM THE GULF OF MEXICO. && .NEAR TERM /TONIGHT/... ISSUED AT 150 PM EDT FRI SEP 21 2012 MAIN CHALLENGE TO THE NEAR TERM WILL BE POPS AND POTENTIAL FOR SEVERE WEATHER AS A SURFACE WAVE SLIDES EAST ALONG A FRONTAL BOUNDARY ACROSS CENTRAL INDIANA. MODELS ARE IN PRETTY GOOD AGREEMENT ON BRINGING A 40 PLUS KNOT LOW LEVEL JET INTO SOUTHERN INDIANA THIS EVENING. MODELS WERE ALSO AGREEING ON STRONG ISENTROPIC LIFT ON THE 305K LEVEL WITH LOW CONDENSATION PRESSURE DEFICITS ON THE COOL SIDE OF THE FRONT ACROSS NORTHEASTERN PARTS OF OUR FORECAST AREA. 80 PLUS KNOT UPPER JET ACROSS NORTHERN INDIANA MAY ALSO HELP THINGS ALONG. INSTABILITY PROGS SHOWING SOME WEAK INSTABILITY AT 00Z...AND VISIBLE SATELLITE TRENDS WERE SHOWING SOME BREAKS IN THE CLOUDS ACROSS ILLINOIS WITH MID AND UPPER 50 DEW POINTS ADVECTING NORTH THERE. THIS COMBINED WITH DEEP SPEED SHEAR AND 30 KNOT LOW LEVEL DIRECTIONAL SHEAR WOULD LEND CREDENCE TO THE STORM PREDICTION CENTER DAY 1 SLIGHT RISK ACROSS OUR WESTERN COUNTIES THIS AFTERNOON AND EVENING. THUS...WOULD NOT BE TOO SURPRISED TO SEE AN ISOLATED TORNADO THERE. HPC QPF LOOKS PRETTY GOOD WITH AROUND A HALF INCH ACROSS OUR NORTHEAST TAPERING TO AROUND A QUARTER INCH ELSEWHERE. THE RAIN SHOULD BE ENDING OVERNIGHT FROM SOUTHWEST TO NORTHEAST AS THE FRONT MOVES AWAY AND A DRY SLOT MOVES IN FROM THE SOUTHWEST. STRONG COLD ADVECTION AND DECREASING CLOUD COVER FAVORS THE COOLER GFS MOS TONIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 150 PM EDT FRI SEP 21 2012 THE MAIN FOCUS OVER THE SHORT TERM WILL BE ON POPS ON SATURDAY ALONG WITH TEMPERATURES...AND FROST POTENTIAL MAINLY SUNDAY OVERNIGHT. MODELS ALL IN GOOD AGREEMENT ON PERSISTENT HUDSON BAY VORTEX WITH UPPER WAVES DROPPING AROUND THE BASE OF THE ASSOCIATED TROUGH. MODELS HAVE ONE SUCH WAVE MOVING TO NEAR SOUTH BEND BY 18Z SATURDAY WITH A COMPACT AREA OF DEEPER MOISTURE ASSOCIATED WITH IT. THIS SUGGESTS LIGHT QPF ACROSS OUR NORTH PER THE MODELS LOOKS GOOD. WILL USE ALLBLEND. BY SATURDAY NIGHT...THERE SHOULD BE LITTLE CLOUD COVER AS CANADIAN HIGH PRESSURE BUILDS IN. SUNDAY NIGHT WILL FIND THE SURFACE HIGH NEAR LOUISVILLE WITH LIGHT TO CALM WINDS AND CLEAR SKIES. THIS COULD ALLOW PATCHY FROST EXCEPT NEAR THE CITY. MOS TEMPERATURES PRETTY CLOSE THROUGH THE PERIOD AND APPEARS REASONABLE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 228 PM EDT FRI SEP 21 2012 SEVERAL WAVES WILL MOVE THROUGH THE MAIN FLOW...AN UPPER LEVEL TROUGH...THROUGH MUCH OF THE LONG TERM. WHILE MODELS SHOW SOME SLIGHT DIFFERENCES IN THE DETAILS...ALL SHOW A FRONT WILL MOVE INTO CENTRAL INDIANA AND STALL OUT OVER THE AREA. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS /DUE TO THE PRESENCE OF AT LEAST ELEVATED INSTABILITY/ IN THE FORECAST FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT. FROM THURSDAY ON THE MODELS SHOW MORE VARIABILITY. 0Z ECM SHOWS THE FRONT SLOWLY MOVING THROUGH THE AREA TUE AND WEDS AND WASHING OUT SOUTH OF THE AREA ON THU WITH DRY WEATHER HERE AND HIGH PRESSURE BUILDING IN. GFS ENSEMBLE AVERAGE SHOWS THE FRONT STILL ACROSS THE AREA ON THURSDAY AND NOT SHOVED SOUTH UNTIL THU NIGHT. 12Z GFS IS A LITTLE SLOWER THAN 0Z ECMWF AND ALSO BRINGS ANOTHER WAVE UP FROM THE SOUTHWEST LATE THURSDAY NIGHT/FRIDAY MORNING. WITH WIDE SPREAD IN THE ENSEMBLES FROM THURSDAY ON WILL STICK WITH ALLBLEND AND KEEP SLIGHT CHANCES IN THE SOUTH DURING THAT TIME. AS FAR AS TEMPERATURES ARE CONCERNED WENT WITH ALLBLEND FOR HIGHS GENERALLY IN THE UPPER 60S TO MIDDLE 70S UNTIL FRIDAY...BUT WOULD NOT BE SURPRISED TO SEE A TIGHTER GRADIENT ACROSS THE AREA DEPENDING ON WHERE THE FRONT SETS UP. ALLBLEND LOWS IN THE 50S LOOK GOOD WITH SOME CLOUD COVER GIVEN THE FRONT. && .AVIATION /DISCUSSION FOR THE 21/21Z TAF UPDATE/... ISSUED AT 413 PM EDT FRI SEP 21 2012 NO ENORMOUS CHANGES REQUIRED TO TAFS. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 120 AM EDT FRI SEP 21 2012 RAIN AND POTENTIAL FOR THUNDERSTORMS WILL IMPACT THE SITES THIS EVENING AND TONIGHT. SHOULD SEE RAIN START TO DEVELOP AHEAD OF A LOW THAT WAS CENTERED OVER THE MISSOURI/IOWA BORDER AT 17Z. EXPECTING TO SEE RAIN START AT THE SITES AROUND 20-21Z. MODELS ARE SHOWING MOST SIGNIFICANT LIFT ARRIVING AROUND 0Z AND EXPECT THE HEAVIEST RAINFALL AMOUNTS THEN SO WILL USE A TEMPO GROUP FOR MVFR VISIBILITIES WITHIN THE RAIN DURING THIS TIME. WITH SOME ELEVATED INSTABILITY OVER THE SITES AND STRONG LIFT WILL INCLUDE A VCTS FOR ALL THE SITES THROUGH THE EVENING BUT NO EXPLICIT THUNDER MENTION SINCE TIMING AND PLACEMENT HAVE LOW CONFIDENCE AT THIS TIME. AFTER RAIN ENDS EXPECT LOW MVFR CEILINGS TO HANG AROUND THROUGH THE NIGHT AND MVFR VISIBILITIES TO DEVELOP. COULD BE POTENTIAL FOR IFR AS WELL IF ENOUGH RAIN FALLS THIS EVENING. TOMORROW AFTERNOON LOOK FOR STRONG WINDS FROM THE WEST NORTHWEST TO DEVELOP WITH GUSTS OF 30 KTS POSSIBLE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....CP AVIATION...CP/NIELD
Hazardous weather outlook, Sep 21, 3:02 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EDT FRI SEP 21 2012 INZ040>042-048-049-056-057-064-065-071-072-221000- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW- DECATUR-JACKSON-JENNINGS- 302 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. HOWEVER...SEVERE STORMS ARE NOT EXPECTED. HAZARDS: ISOLATED LIGHTNING AND BRIEF HEAVY DOWNPOURS. TIMING: AFTER 5 PM TO AROUND MIDNIGHT. DISCUSSION: RAIN SHOWERS WITH ISOLATED THUNDER ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT AFTER MIDNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH THROUGH FRIDAY ACROSS ALL OR PARTS OF CENTRAL INDIANA. DISCUSSION: COLD HIGH PRESSURE WILL SETTLE OVER THE AREA ON MONDAY MORNING LEADING TO CLEAR SKIES AND LIGHT WINDS. PATCHY FROST WILL BE POSSIBLE. A COLD FRONT WILL BE IN THE AREA MID TO LATE WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS ALL OR PARTS OF CENTRAL INDIANA STARTING MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>039-043>047-051>055-060>063-067>070-221000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX- DAVIESS-MARTIN-LAWRENCE- 302 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE. HAZARDS: HAIL...DAMAGING WINDS...BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING ARE POSSIBLE...ALSO ISOLATED TORNADOES CAN NOT BE RULED OUT. TIMING: AFTER 4 PM TO AROUND MIDNIGHT. DISCUSSION: RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING AS A LOW PRESSURE CENTER APPROACHES FROM THE WEST AND A COLD FRONT PUSHES ACROSS THE AREA. WHILE INSTABILITY LOOKS TO BE FAIRLY WEAK...THE SHEAR ASSOCIATED WITH THE APPROACHING SYSTEM MAY BE ENOUGH TO PRODUCE ISOLATED CASES OF SEVERE WEATHER AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT AFTER MIDNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH THROUGH FRIDAY ACROSS ALL OR PARTS OF CENTRAL INDIANA. DISCUSSION: COLD HIGH PRESSURE WILL SETTLE OVER THE AREA ON MONDAY MORNING LEADING TO CLEAR SKIES AND LIGHT WINDS. PATCHY FROST WILL BE POSSIBLE. A COLD FRONT WILL BE IN THE AREA MID TO LATE WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS ALL OR PARTS OF CENTRAL INDIANA STARTING MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Sep 21, 5:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EDT FRI SEP 21 2012
INZ046-047-054-212215-
HENDRICKS-MARION-MORGAN-
547 PM EDT FRI SEP 21 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HENDRICKS...SOUTHWESTERN
MARION AND NORTHERN MORGAN COUNTIES UNTIL 615 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DANVILLE...OR 27 MILES WEST
OF INDIANAPOLIS...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOORESVILLE...
PLAINFIELD...
CLAYTON...
MONROVIA...
CAMBY...
INDIANAPOLIS INT'L AIRPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3977 8627 3963 8625 3961 8625 3955 8665
3960 8666 3963 8664 3963 8669 3970 8669
TIME...MOT...LOC 2147Z 257DEG 35KT 3966 8658
RYANSpecial weather statement, Sep 21, 5:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT FRI SEP 21 2012
INZ035-043-044-212230-
FOUNTAIN-PARKE-VERMILLION-
553 PM EDT FRI SEP 21 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHERN
PARKE AND NORTHERN VERMILLION COUNTIES UNTIL 630 PM EDT...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WESTVILLE...OR 10 MILES
SOUTH OF DANVILLE ILLINOIS...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAYUGA...
PERRYSVILLE...
LODI...
KINGMAN...
YEDDO...
TURKEY RUN STATE PARK...
WALLACE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4011 8754 4010 8710 4000 8709 3987 8709
3990 8754
TIME...MOT...LOC 2153Z 278DEG 29KT 4001 8750
RYANLocal storm report, Sep 21, 6:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 N PLAINFIELD 39.71N 86.39W
09/21/2012 E0.25 INCH HENDRICKS IN NWS EMPLOYEE
PEA SIZE HAIL ENDED AT 609 PM.
&&
EVENT NUMBER IND1200746
HOMANNLocal storm report, Sep 21, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 1 N PLAINFIELD 39.71N 86.39W
09/21/2012 E0.25 INCH HENDRICKS IN NWS EMPLOYEE
PEA SIZE HAIL ENDED AT 609 PM.
&&
CORRECTED EVENT TIME
EVENT NUMBER IND1200746
HOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:47 PM EDT | Special Weather Statement | IND | Hendricks | 28 min |
| Sep 21, 5:53 PM EDT | Special Weather Statement | IND | Fountain | 37 min |
| Sep 21, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Montgomery, Putnam | 45 min |
| Sep 21, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion | 38 min |
| Sep 21, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 45 min |
| Sep 21, 7:32 PM EDT | Areal Flood Advisory | IND | Marion | 118 min |
| Sep 21, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 33 min |
| Sep 21, 7:58 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.